Advertisement

| |

Diets in Review Question

Could a medication cause my sodium to be too high?

Sally asked this question Sep 4th, 2011 4:44 pm

My doctor said to cut back on liquids because I have too much sodium. He said to drink only when I am thirsty. I drink allot of water. Could any medicine be causing this?

Invite Your Friends to Answer This Question


No HTML please.



Answers to this Question



Sarah Gilda Khan

Hi Sally,
I'm the resident pharmacist here at dietsinreview.
I would need to know what medications you are taking To determine if there is any medication increasing your sodium levels. Most medications like diuretics used for blood pressure control actually deplete sodium. Water helps to dilute your sodium levels so I'm very surprised your doctor would say this but I don't know your full medical history. The current recommendation is 8-10 8 ounces glasses of water per day. My two biggest concerns would be that you may become dehydrated or constipated due to lack of water. If you want to share what specific medications you are on or your medical history please contact me at Sarah.khan@alumni.acphs.edu


posted on Sep 7th, 2011 4:21 am